Alert archive / North Dakota / Frost Advisories in 2011
Frost Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 13, 2011, 3:24 PM CDT for 5 counties in North Dakota. It took effect at May 14, 2011, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 3:24 PM CDT (20:24 UTC)
- In effect from
- May 14, 2011, 4:00 AM CDT
- Expired
- May 14, 2011, 3:53 AM CDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WWUS73 KBIS 132024 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT FRI MAY 13 2011 ...A FROST ADVISORY HAS BEEN ISSUED FOR NORTHWEST NORTH DAKOTA FOR LATE TONIGHT AND SATURDAY MORNING... .SKIES WILL CLEAR TONIGHT AS HIGH PRESSURE MOVES DOWN OVER THE AREA. WINDS WILL BECOME LIGHT AND TEMPERATURES WILL DROP TO AROUND FREEZING CAUSING PATCHY AREAS OF FROST. THE FROST WILL DISSIPATE BY LATE MORNING AS TEMPERATURES WARM. NDZ001-002-009-010-017-140430- /O.NEW.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 324 PM CDT FRI MAY 13 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SATURDAY. * PATCHY FROST WILL DEVELOP LATE TONIGHT. THE FROST WILL DISSIPATE BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
550 WWUS73 KBIS 132330 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 630 PM CDT FRI MAY 13 2011 ...FROST ADVISORY FOR NORTHWEST NORTH DAKOTA LATE TONIGHT AND SATURDAY MORNING... .SKIES WILL CLEAR LATE TONIGHT AS HIGH PRESSURE BUILDS SOUTH FROM CANADA. WINDS WILL BECOME LIGHT AND TEMPERATURES WILL DROP TO AROUND FREEZING CAUSING AREAS OF FROST. THE FROST WILL DISSIPATE BY LATE MORNING AS TEMPERATURES WARM. NDZ001-002-009-010-017-140730- /O.CON.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 630 PM CDT FRI MAY 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE SATURDAY. * PATCHY FROST WILL DEVELOP LATE TONIGHT. THE FROST WILL DISSIPATE BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
795 WWUS73 KBIS 140300 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1000 PM CDT FRI MAY 13 2011 ...FROST ADVISORY FOR NORTHWEST NORTH DAKOTA LATE TONIGHT AND SATURDAY MORNING... .CLOUDS ARE EXPECTED TO DIMINISH LATE TONIGHT AS HIGH PRESSURE BUILDS SOUTH FROM CANADA. IF SKIES DO CLEAR AND WIND DIMINISH...A FEW HOURS OF NEAR FREEZING TEMPERATURES WILL BE POSSIBLE EARLY SATURDAY MORNING...ALLOWING PATCHY FROST TO DEVELOP. ANY FROST WOULD DISSIPATE AROUND MID MORNING AS TEMPERATURES WARM. NDZ001-002-009-010-017-141100- /O.CON.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 1000 PM CDT FRI MAY 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * TEMPERATURES MAY DROP TO NEAR FREEZING BY SUNRISE SATURDAY. * PATCHY FROST IS POSSIBLE LATE TONIGHT. THE FROST WILL DISSIPATE BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
067 WWUS73 KBIS 140853 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 353 AM CDT SAT MAY 14 2011 ...THE FROST ADVISORY FOR NORTHWEST NORTH DAKOTA HAS BEEN CANCELLED... .AREAS OF LIGHT FROST ARE STILL POSSIBLE THIS MORNING OVER NORTHWEST NORTH DAKOTA...BUT WIDESPREAD FROST IS NOT EXPECTED TO FORM. NDZ001-002-009-010-017-141000- /O.CAN.KBIS.FR.Y.0001.110514T0900Z-110514T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 353 AM CDT SAT MAY 14 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. AREAS OF LIGHT FROST COULD STILL FORM EARLY THIS SATURDAY MORNING... BUT WIDESPREAD FROST IS NOT EXPECTED. $$ JP MARTIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 13, 3:13 PM CDT, 11 minutes earlier.
Area forecast discussion, May 13, 3:13 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 313 PM CDT FRI MAY 13 2011 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... THE 12 UTC GFS...NAM...AND ECMWF ARE IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD. THE MAIN FORECAST CONCERN CONTINUES TO TO BE CHANCES OF PRECIPITATION THROUGH THE PERIOD. WATER VAPOR IMAGERY SHOWS CLOSED UPPER LEVEL LOW MOVING EASTWARD THROUGH THE SOUTHERN PLAINS WITH A SECOND UPPER LEVEL TROUGH MOVING SOUTHWARD FROM MANITOBA INTO NORTH DAKOTA. WIDESPREAD LOW LEVEL CLOUDINESS ACROSS THE STATE THIS AFTERNOON WITH SCATTERED SHOWERS OVER FAR SOUTHEASTERN PORTIONS OF THE CWA AND IN SOUTHERN MANITOBA. THE MANITOBA UPPER LEVEL TROUGH CONTINUES TO SINK SOUTHWARD TONIGHT WITH WIDESPREAD CLOUDINESS AND THE RISK OF SHOWERS CONTINUES IN CENTRAL NORTH DAKOTA. SLEET WAS REPORTED EARLIER THIS MORNING NEAR CARRINGTON. COOLING PROFILES OVERNIGHT OVER CENTRAL NORTH DAKOTA ARE COLD ENOUGH FOR SNOW OR SLEET BUT WITH SURFACE TEMPERATURES ABOVE FREEZING WILL HOLD OFF MENTIONING FOR NOW. PRECIP MAY CONTINUE INTO THE MORNING AS MOISTURE PROFILES DEEPEN TO NEAR -10*C. PRECIPITATION COMES TO AN END BY SATURDAY NIGHT ACROSS THE SOUTHERN ZONES AS LIFT ASSOCIATED WITH THE TROUGH MOVES SOUTHWARD INTO SOUTH DAKOTA. SURFACE HIGH PRESSURE SINKING SLOWLY SOUTHWARD DURING THE DAY ON SATURDAY WILL HELP TO CLEAR SKIES IN THE MORNING TO NORTHERN NORTH DAKOTA. HIGH TEMPERATURES ON SATURDAY ARE IN THE MID TO UPPER 50S ACROSS THE NORTHERN PART OF THE STATE WITH THE MID TO UPPER 40S CONTAINING ACROSS SOUTHERN NORTH DAKOTA. GUIDANCE INDICATES THAT OVERNIGHT LOWS DROP INTO THE MID 30S OVERNIGHT WITH SOME LOCATIONS INTO THE LOWER 30S. A FROST ADVISORY HAS BEEN ISSUED FOR THE NORTHWEST LATE TONIGHT AND SATURDAY MORNING DUE TO THE POTENTIAL FOR CLEARING SKIES...LIGHT WINDS...AND TEMPERATURES NEAR FREEZING. A SECOND FROST ADVISORY MAY BE NEEDED SATURDAY NIGHT BUT OVER A WIDER AREA AS TEMPERATURES DROP INTO THE LOWER 30S ONCE AGAIN. .LONG TERM...SUNDAY THROUGH FRIDAY... AFTER A QUIET SUNDAY AND MONDAY...A SOMEWHAT ACTIVE WEATHER PATTERN LOOKS TO DEVELOP MID WEEK. LEANED ON A BLEND OF THE 12Z GFS AND ECMWF. DRY AIR ASSOCIATED WITH SURFACE HIGH PRESSURE...ALONG WITH AN UPPER LEVEL RIDGE DEVELOPING/BUILDING OVER CENTRAL NORTH AMERICA...WILL BRING CLEARING SKIES AND DRY WEATHER TO WEST AND CENTRAL ND SUNDAY THROUGH MONDAY...ALONG WITH A WARMING TREND TOWARDS NORMAL VALUES. AS THE RIDGE AXIS SLOWLY MOVES FURTHER EAST TUES-THURS...WE WILL SEE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WEST AND EVENTUALLY CENTRAL MID WEEK AS AN UPPER TROUGH/CLOSED LOW NOW IN THE FAR EASTERN PACIFIC MOVES INTO THE WESTERN CONUS. WITH THE SLOW EASTWARD PROGRESSION OF THE UPPER RIDGE EARLY NEXT WEEK...AND DEVELOPING LOW PRESSURE WEST...MODELS DEPICT A TIGHTENING PRESSURE GRADIENT OVER THE DAKOTAS RESULTING IN BREEZY SOUTHEAST WINDS DEVELOPING MONDAY CONTINUING INTO TUESDAY. && .AVIATION...A TROUGH SINKING SOUTHWARD OUT OF MANITOBA AND EASTERN SASKATCHEWAN HAS SPREAD MVFR CEILINGS OVER WESTERN AND CENTRAL NORTH DAKOTA. SCATTERED RAIN SHOWERS ARE NEAR KJMS WITH RAIN MOVING SOUTHWARD THROUGH EASTERN SASKATCHEWAN AND SOUTHERN MANITOBA. EXPECT PERIODS OF VFR CEILINGS AT KISN...KDIK AND KMOT INTO THE EARLY EVENING. WIDESPREAD MVFR CEILINGS MOVE BACK INTO THE REGION TONIGHT. SHOWERS ARE A POSSIBILITY AT KMOT...KBIS...AND KJMS. SHOWERS ARE ALSO POSSIBLE AT KISN AND DIK BUT PROBABILITY IS TO LOW TO MENTION IN THE TAFS. COLDER AIR IN PLACE AT KJMS MAY ALLOW FOR SNOW TO MIX WITH THE RAIN AT TIMES OVERNIGHT. GUSTY NORTHERLY WINDS REDEVELOP AFTER 12 UTC SATURDAY AT ALL TAF SITES WITH THE STRONGEST WINDS AT KBIS AND KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 10 AM CDT SATURDAY FOR NDZ001-002- 009-010-017. && /
Hazardous weather outlook, May 13, 4:33 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT FRI MAY 13 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 433 AM CDT FRI MAY 13 2011 /333 AM MDT FRI MAY 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NEAR-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE REGION EARLY SATURDAY MORNING...SO PATCHY FROST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE AGAIN SUNDAY MORNING AS CANADIAN HIGH PRESSURE BUILDS INTO NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:55 AM CDT | Areal Flood Advisory | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 11 days |
Nearby
Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.